Thunderstorm Wind, Warren
- When
- July 26, 3:21 PM CST
- Where
- Warren County, Vicksburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.350, -90.883
Several trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 26, 2:04 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT WED JUL 26 2006 .DISCUSSION...HIGH PRESSURE IS LOCATED TO OUR EAST...ALLOWING SOUTHERLY WINDS TO FUNNEL IN DEEP TROPICAL MOISTURE OVER THE REGION. THERE IS A DISTURBANCE MOVING NORTH OUT OF SOUTHWESTERN LOUISIANA...WHICH WILL BE A PLAYER IN THE ACTIVITY TODAY AND TOMORROW. CURRENT RADAR SHOWS SHOWERS HAVE BEGUN TO FORM THIS AFTERNOON ACROSS THE ARKLAMISS REGION...WITH A LINE OF THUNDERSTORMS EXTENDING FROM MONROE LOUISIANA TO NEAR NATCHEZ MISSISSIPPI MOVING NORTH NORTHEAST. THESE SHOWERS ARE EXPECTED TO CONTINUE TO MOVE NNE. MOST OF THE ACTIVITY WILL BE WEST OF THE INTERSTATE 55 CORRIDOR TODAY AND TONIGHT...AS THAT IS WHERE THE BEST MOISTURE IS LOCATED. PW VALUES IN THIS REGION ARE BETWEEN 2.0 AND 2.5 INCHES. ONE THING TO NOTE IS THAT LOW LEVEL WINDS ARE RATHER STRONG. SOME OF OUR SITES THIS AFTERNOON HAVE SEEN WIND GUSTS TO NEARLY 20 KTS. WITH THIS...EXPECT THAT THUNDERSTORMS THAT DEVELOP COULD BECOME STRONG WITH WINDS GUSTS OF 30 TO 40 MPH. AS FAR AS FLOODING IS CONCERNED TODAY...IT LOOKS LIKE IT WILL BE LOCALIZED PONDING WHERE THE THUNDERSTORMS SET UP. THE MAIN AREA OF CONCERN IS AGAIN WEST OF THE INTERSTATE 55 CORRIDOR. BOTH MINOR FLOODING AND STRONG THUNDERSTORMS WERE MENTIONED IN THE HWO. EXPECT THAT MOST OF THE ACTIVITY WILL DIE DOWN OVERNIGHT. THURSDAY...THE DISTURBANCE WILL MOVE NORTHEAST AND SET UP OVER ARKANSAS. THIS WILL ALLOW THE MAJORITY OF THE SHOWERS AND ISOLATED THUNDERSTORMS TO SET UP OVER OUR NORTHWESTERN PORTIONS OF THE CWA...WITH LESS ACTIVITY FARTHER SOUTH. I ADJUSTED POPS UP FOR THE MOST LIKELY LOCATIONS OF CONVECTION TODAY AND TOMORROW. LEFT GUIDANCE AS IS FOR TONIGHT AND AREAS WHERE CONVECTION IS NOT AS LIKELY. 925 MB TEMPS LOOK TO BE IN THE LOWER 20S FOR HIGHS TOMORROW. WITH CLOUD COVER AND CONVECTION EXPECTED TOMORROW...THESE SHOULD TRANSLATE TO NEAR 90 OVER THE NORTHWEST COUNTIES...AND THE LOWER 90S ELSEWHERE. GUIDANCE HANDLED THIS WELL...SO DID NOT NEED TO MAKE ADJUSTMENTS FOR TEMPERATURES. /14/ LONG TERM...OVERALL CHANGE IN THE MEDIUM RANGE MDLS HAS BEEN SMALL BUT THERE WERE SOME DIFFERENCES SINCE 24-36 HRS AGO. THE TIMING OF THE BERMUDA RIDGE BUILDING WEST ALONG WITH THE UPPER LEVEL WEAKNESS DEPARTING HAS SLOWED DOWN BUT OTHER THAN THAT THE FORECAST REMAINS THE SAME. IT STILL LOOKS LIKE A RIDGE WILL MOVE OVERHEAD NEXT WEEK AND POSSIBLY BRING SOME WARMER TEMPS TO THE AREA. GFS IS A LITTLE SLOWER THAN YESTERDAY AND NOW HANGS ON TO THE TROUGH THROUGH FRI NIGHT WHICH WILL HELP RAIN CHANCES AGAIN. PWS REMAIN ATA 2 AND WITH THAT IT WONT TAKE MUCH TO GET SHRA DEVELOPING. THAT SAID SHRA COULD BE NUMEROUS TO WIDESPREAD AS THERE APPEARS TO BE A WEAK DISTURBANCE MOVING THROUGH AT THE SAME TIME. BEST CHANCE FOR RAIN WILL BE ACROSS THE NW CLOSER TO THE TROUGH AND WHERE THE DEEPER MOISTURE WILL ACTUALLY SET UP. WILL ONLY INCLUDE ISOLATED TSRA IN THE ZONES AS SHOWALTERS ARE POSITIVE AND THERE APPEARS TO BE VERY LIMITED INSTABILITY AND LAPSE RATES TO WORK WITH. THIS WEEKEND THE RIDGE DOES BUILD OVER THE CONTINENTAL DIVIDE AND PLAINS STATES BUT THERE STILL APPEARS TO BE A WEAKNESS IN THE MID LEVELS THROUGH SUN. THIS WILL KEEP SCT RAIN CHANCES IN THE FORECAST AND WITH MORE INSTABILITY IN PLACE...SHWTRS OF -2 AND BETTER CAPE DUE TO WARMER TEMPS...SCT TSRA SHOULD BE ABLE TO DEVELOP BOTH DAYS. TEMPS WILL NOT BE AS WARM AS THOUGHT YESTERDAY BUT LOWER 90S SHOULD BE SEEN JUST ABOUT EVERYWHERE. GUI AGREES WITH THIS FOR THE MOST PART ON SUN BUT NOT SAT. WILL WARM UP HIGHS SAT TO GET MOST LOCATIONS ABV THE UPPER 80S. AS FOR SUN WILL KEEP GUI VALUES JUST ABOUT EVERYWHERE EXCEPT GLH. MEX HAS 95 THERE AND WITH DECENT CLOUD COVER AND SCT CONVECTION EXPECTED I WILL LOWER GLH A FEW DEGREES. ALSO MAV HAS CONSISTENTLY BEEN TOO WARM FOR THAT AREA WHEN IT FORECASTS MID 90S AND WITH THE FACT THAT LL TEMPS ONLY SUGGEST 91-94 I DONT FEEL CONFIDENT THAT HIGHS WILL GET TO 95. LOWS WILL CONTINUE TO REMAIN IN THE 70-75 RANGE THROUGH THROUGH THE WEEKEND. NEXT WEEK THE UPPER RIDGE BEGINS TO SLIDE EAST AND THIS WILL CAUSE RAIN CHANCES TO DROP SLIGHTLY BUT STILL EXPECT ISTD TO SCT CONVECTION EACH AFTERNOON WITH MOST OF THE ACTIVITY DONE A FEW HOURS AFTER SUNSET. LL TEMPS ALSO BEGIN TO WARM AS THE RIDGE BUILDS EAST AND THIS WILL ALLOW HIGHS TO GET INTO THE MID 90S. BY WED THE UPPER PATTERN BEGINS TO FLATTEN WITH MORE OF A FLAT RIDGE DOMINATING THE WEATHER OVER THE AREA. STUCK WITH GUI VALUES THROUGH THE FORECAST FOR BOTH POPS AND TEMPS. /CAB/ && .AVIATION...MAINLY VFR AND MVFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. THE BIGGEST CONCERN IS THE CONVECTION OCCURRING TODAY AND TOMORROW. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE NUMEROUS ACROSS THE REGION TODAY...ESPECIALLY FOR SITES WEST OF THE INTERSTATE 55 CORRIDOR. UNDER SOME OF THE HEAVIER DOWNPOURS AND TSRA...BRIEF PERIODS OF IFR CONDITIONS WILL BE POSSIBLE. CONDITIONS WILL IMPROVE TOWARD THE OVERNIGHT HOURS. SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN AGAIN TOMORROW MORNING...WITH THE NORTHERN SITES...ESPECIALLY GLH AND GWO...SEEING THE MOST ACTIVITY TOMORROW. /14/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 91 74 90 / 22 42 20 67 MERIDIAN 71 94 72 91 / 10 27 15 44 VICKSBURG 74 90 74 90 / 39 55 22 66 HATTIESBURG 73 94 74 92 / 10 42 21 51 NATCHEZ 74 90 74 90 / 36 42 22 64 GREENVILLE 74 89 73 88 / 46 65 43 85 GREENWOOD 74 89 74 88 / 32 51 36 80 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: CAW LONG TERM: CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT WED JUL 26 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271919- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 219 PM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...WITH THE FOCUS OF ACTIVITY OCCURRING ACROSS THE WESTERN HALF OF THE REGION...MAINLY FOR AREAS ALONG AND WEST OF A INDIANOLA TO VICKSBURG TO NATCHEZ LINE. THIS WILL ALL BE POSSIBLE AS INCREASING LOW LEVEL WINDS KEEP DEEP MOISTURE OVER THE AREA AND THE LINGERING UPPER LEVEL TROUGH ASSISTS IN DEVELOPING SHOWERS AND STORMS. IT WILL BE THESE INCREASING WINDS BELOW TEN THOUSAND FEET THAT WILL ALLOW FOR FAST MOVING SHOWERS AND ISOLATED THUNDERSTORMS TO PRODUCE WIND GUSTS BETWEEN 30 AND 40 MPH. ...FLOODING... DEEP MOISTURE IS NOW FIRMLY IN PLACE ACROSS THE REGION AND WILL SUPPORT THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT AND INTO THURSDAY. WITH SUCH HIGH MOISTURE IN PLACE...THERE EXISTS THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL...MAINLY FOR AREAS WEST OF THE INTERSTATE 55 CORRIDOR. THE MAIN CONCERNS WILL BE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... HEAVY RAINFALL IS EXPECTED TO CONTINUE FOR AREAS ALONG AND NORTH OF A RAYVILLE LOUISIANA...TO ROLLING FORK MISSISSIPPI...TO GREENWOOD THURSDAY. WITH HEAVY RAIN AGAIN POSSIBLE IN ADDITION TO PREVIOUS DAYS RAIN...PONDING OF WATER WILL AGAIN BE POSSIBLE. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT WED JUL 26 2006 MSZ047-053-059-262132- CLAIBORNE-JEFFERSON-WARREN- 353 PM CDT WED JUL 26 2006 ...THUNDERSTORMS CAPABLE OF GUSTY WINDS MOVING NORTHEAST ALONG THE NATCHEZ TRACE... AT 345 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING FROM NEAR FAYETTE NORTH TO NEWELLTON. THE STORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH AND ARE CAPABLE OF BRIEF WIND GUSTS UP TO 45 MPH. IN ADDITION... LOCATIONS AFFECTED CAN EXPECT OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. LOCATIONS IN THE PATH OF THESE STORMS THROUGH 445 PM INCLUDE PORT GIBSON AND ALL AREAS IN THE SOUTHERN PORTIONS OF WARREN COUNTY. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS HEARD. 50
The Jackson/Brandon,MS radar (KDGX), 85 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
Several trees were blown down around town, one tree was down on a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5520215, 5520216.